MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Codes Material Discolored (1170); Material Deformation (2976)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Only photos were returned.Photo review: three slit lamp images were reviewed along with a report describing, at day one post-op appearance the co-axial appearance and retroillumination is unremarkable however when viewed tangentially the lens has a very strange appearance.The left image, taken with off-axis broad slit-lamp illumination, revealed mottled and wavy reflections on the anterior surface of the intraocular lens.In contrast, the other two images, captured using direct slit-lamp retroillumination with an approximate 2mm parallelepiped and broad beam illumination respectively, did not exhibit the same unusual appearance.While the reflections apparent in the left image may indicate polychromatic sheen, the exact cause cannot be conclusively determined based on these images.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of polychromatic sheen.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following cataract surgery with intraocular lens (iol) implant procedure, hazy appearance to anterior surface of iol, seen on slit lamp.It was not noticed at the time of surgery.Patients vision vastly improved from pre-operative.Reviewing patient again in 2 days.Additional information received stating that, the patients vision now decreased from best corrected visual acuity (bcva) 6/7.5 to 6/9 with no improvement with pinhole.The anterior chamber was quiet with no obvious inflammation.Their concern was the hazy appearance over the iol.
 
Additional Manufacturer Narrative
Additional information was provided in b.5., b.6., and h.11.The product was not returned for analysis.Only photos were returned.Photo review - three slit lamp images were reviewed along with a report describing, at day one post-op appearance the co-axial appearance and retroillumination is unremarkable however when viewed tangentially the lens has a very strange appearance.The left image, taken with off-axis broad slit-lamp illumination, revealed mottled and wavy reflections on the anterior surface of the intraocular lens.In contrast, the other two images, captured using direct slit-lamp retroillumination with an approximate 2mm parallelepiped and broad beam illumination respectively, did not exhibit the same unusual appearance.While the reflections apparent in the left image may indicate polychromatic sheen, the exact cause cannot be conclusively determined based on these images.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of polychromatic sheen.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the initial implant surgery went smoothly.No evidence of haze with co-axial view.First day post operation slit lamp review from doctor no abnormalities detected with co-axial illumination but off-axis illumination was grossly abnormal, appearance similar to a hydrophilic iol that has opacified.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the doctor saw the patient with the hazy lens for 8 week review.The patient's vision was measured to be 6/12+ pin holing to 6/9.6+2 in the left eye and 6/6-2 in the right.Doctor elected to proceed with iol exchange and this will occur on (b)(6) 2025.Additional information received stating that patient's optometrist stated that doctor had planned to exchange with company another iol.They did not specify power or toricity as this will depend on how the surgery progresses.Doctor believes the iol currently implanted was faulty.He stated he had never seen a company lens with this appearance before.The hazy appearance was noted in the operating room immediately after implant and from that time forward.He had hoped it would not have a negative impact on the patient's vision that's why he did not immediately explant and exchange.The patient had a company iol implanted in fellow eye with no complication that's why he was confident to replace it with another.
 
Additional Manufacturer Narrative
Corrected information was provided in h.6.On initial mdr submitted the device code should be a0407 instead of a0406.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the patient was last seen on (b)(6) 2025 at one week post iol exchange.The lens was exchanged with company same lens model and diopter.The iol was clear, centered and appeared normal in appearance.The patient was due to see doctor again on (b)(6) 2025 for follow up.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.Intraocular lens (iol) returned in two pieces adhered to the inner side of a sample container.Solution/ ophthalmic viscosurgical devices (ovd) is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is torn/split-cut dividing the iol in two, a small section of the optic is missing and not returned.Under certain microscope lighting conditions, a blue/green color can be seen on the optic.A whiteish/clear crystalline material can also be seen, this is deemed in appearance to be the aforementioned solution/ovd.Iol cleaned.Iol evaluated, iol determined to have a polychromatic sheen effect over the iol.Optical power and resolution could not be performed due to the extensive optic damage photo review: three slit lamp images were reviewed along with a report describing, ¿at day 1 post-op appearance the co-axial appearance and retro illumination is unremarkable however when viewed tangentially the lens has a very strange appearance.The left image, taken with off-axis broad slit-lamp illumination, revealed mottled and wavy reflections on the anterior surface of the intraocular lens.In contrast, the other two images, captured using direct slit-lamp retro illumination with an approximate 2mm parallelepiped and broad beam illumination respectively, did not exhibit the same unusual appearance.While the reflections apparent in the left image may indicate polychromatic sheen, the exact cause cannot be conclusively determined based on these images.Additional photos received.Received photos show an implanted iol illuminated by a light.There is a blue cloudy appearance over the iol.The origin of the reported complaint cannot be confirmed.Complaints have been received reporting a potential presence of 'polychromatic sheen'.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21311727
Report Number9612169-2025-00153
Device Sequence Number12973724
Product Code MJP
UDI-Device Identifier00380652398831
UDI-Public(01)00380652398831(17)271003(11)231005(10)25716505
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25716505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/12/2025
03/23/2025
04/28/2025
05/30/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/13/2025
04/18/2025
05/22/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale